MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP-833
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an abdominal wall hernia procedure, the device thread disengaged from the needle easily.The procedure was completed with another device.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the sample noted one suture and one needle detached.Upon microscopic inspection, instrument marks were noted near the swaged end of the needle.As no sealed samples were returned, a needle attachment test could not be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.The needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end could cause bends or breaks, or damage the connection between the needle and suture.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8201326
Report Number9612501-2018-02301
Device Sequence Number13967009
Product Code GAW
UDI-Device Identifier10884521039315
UDI-Public10884521039315
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberVP-833
Device Catalogue NumberVP-833
Device Lot NumberD5K2384X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer04/20/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1